Journal of Evolution Equations

, Volume 5, Issue 4, pp 509–527 | Cite as

The periodic Cauchy problem of the modified Hunter-Saxton equation

  • Feride Tiğlay
Original Paper


We prove that the periodic initial value problem for the modified Hunter-Saxton equation is locally well-posed for initial data in the space of continuously differentiable functions on the circle and in Sobolev spaces \(H^s (\mathbb{T})\) when s > 3/2. We also study the analytic regularity (both in space and time variables) of this problem and prove a Cauchy-Kowalevski type theorem. Our approach is to rewrite the equation and derive the estimates which permit application of o.d.e. techniques in Banach spaces. For the analytic regularity we use a contraction argument on an appropriate scale of Banach spaces to obtain analyticity in both time and space variables.

Mathematics Subject Classification (2000).

35Q58 35Q53 35A10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel 2005

Authors and Affiliations

  • Feride Tiğlay
    • 1
  1. 1.Department of MathematicsUniversity of New OrleansNew OrleansUSA

Personalised recommendations